Aa
A
A
A
Close
STDs Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

HSV or Aldara irritation?

Hey,

I've been using Aldara for about a little over a month, and within the last couple weeks I noticed some pronounced red areas.  They seam to have gotten slightly larger.  But there's been no cracking/blistering or really much irritation (maybe slight).  I haven't experienced any of the other flu like symptoms or pain associated with HSV.  Is this something I should be concerned with?  What else should I take note of?

thanks
1 Responses
239123 tn?1267651214
MEDICAL PROFESSIONAL
Welcome to the forum.

Imiquimod (Aldara) commonly causes irritation, including various combinations of redness, soreness, and sometimes overt ulceration of the treated tissues.  In fact, that's how it works against warts -- causing inflammation in and around wart tissues.  And herpes doesn't cause redness as it's only symptom.  For confirmation, you should discuss this with the doctor or clinic that prescribed your imiquimod treatment.  But from what you say, I see no reason to be concerned about herpes.

Regards--  HHH, MD
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are 16 facts you need to know to protect yourself from contracting or spreading a sexually transmitted disease.
How do you keep things safer between the sheets? We explore your options.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.
A breakthrough study discovers how to reduce risk of HIV transmission by 95 percent.
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
The warning signs of HIV may not be what you think. Our HIV and STD expert Sean Cummings reports in-depth on the HIV "Triad" and other early symptoms of this disease.